Alert archive / California / Freeze Warnings in 2010

Freeze Warning 2, NWS Eureka, CA

April 8, 2010

NWS Eureka, CA issued this freeze warning at Apr 8, 2010, 3:57 PM PDT. It took effect at Apr 9, 2010, 12:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2010, 3:57 PM PDT (22:57 UTC)
In effect from
Apr 9, 2010, 12:00 AM PDT
Expired
Apr 9, 2010, 9:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 082257
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
357 PM PDT THU APR 8 2010


CAZ003-076-091500-
/O.NEW.KEKA.FZ.W.0002.100409T0700Z-100409T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
357 PM PDT THU APR 8 2010

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
FRIDAY. 

TEMPERATURES WILL DROP TO BELOW 32 OVERNIGHT. PLEASE TAKE PROPER
PRECAUTIONS TO PROTECT SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ001-002-091500-
/O.NEW.KEKA.FR.Y.0008.100409T0700Z-100409T1600Z/
REDWOOD COAST-MENDOCINO COAST-
357 PM PDT THU APR 8 2010

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
FRIDAY. 

TEMPERATURES WILL DROP TO THE LOW TO MID 30S OVERNIGHT. PLEASE
TAKE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
827 
WWUS76 KEKA 090937
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 AM PDT FRI APR 9 2010

CAZ003-076-091600-
/O.CON.KEKA.FZ.W.0002.000000T0000Z-100409T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
237 AM PDT FRI APR 9 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

TEMPERATURES WILL FALL BELOW 32 DEGREES EARLY THIS MORNING. PLEASE
TAKE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-091600-
/O.CON.KEKA.FR.Y.0008.000000T0000Z-100409T1600Z/
REDWOOD COAST-MENDOCINO COAST-
237 AM PDT FRI APR 9 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

TEMPERATURES WILL FALL TO THE LOW AND MID 30S EARLY THIS MORNING. 
PLEASE TAKE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
893 
WWUS76 KEKA 091549
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 AM PDT FRI APR 9 2010


CAZ003-076-091700-
/O.EXP.KEKA.FZ.W.0002.000000T0000Z-100409T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
849 AM PDT FRI APR 9 2010

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 


$$

CAZ001-002-091700-
/O.EXP.KEKA.FR.Y.0008.000000T0000Z-100409T1600Z/
REDWOOD COAST-MENDOCINO COAST-
849 AM PDT FRI APR 9 2010

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 8, 9:29 AM PDT, 6 hours 28 minutes earlier.

Area forecast discussion, Apr 8, 9:29 AM PDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
929 AM PDT THU APR 8 2010

.SYNOPSIS...ISOLATED LIGHT RAIN SHOWERS WILL END THIS MORNING
ALONG THE REDWOOD COAST AS THE WEAK FRONT MOVES INLAND. DRY
WEATHER WILL PERSIST THROUGH FRIDAY. A STORM WILL BRING RAIN TO
THE AREA OVER THE WEEKEND.

&&

.UPDATE...WINDS HAVE COME UP QUICKLY THIS MORNING...HAVE UPDATED
COASTAL LAND ZONES FOR WINDS UP TO 30MPH IN THE AFTERNOON WITH LOCAL
GUSTS TO 40 MPH.  THE FIRST VISIBLE SATELLITE IMAGES OF THE DAY
INDICATE PARTLY CLOUDY CONDITIONS OVER ALL ZONES RIGHT NOW. PREVIOUS
FORECASTS WERE MUCH MORE PESSIMISTIC... HAVE UPDATED ALL ZONES TO
INDICATE PARTLY CLOUDY SKIES.  BY THE AFTERNOON...CLOUD COVER WILL
TRANSITION FROM STRATO-CUMULUS TO WIDESPREAD FAIR WEATHER
CUMULUS...THOUGH PARTLY CLOUDY CONDITIONS SHOULD REMAIN ACCURATE
THROUGHOUT THE DAY.

&&

.PREVIOUS DISCUSSION

.DISCUSSION...A WEAK FRONT IS IN THE PROCESS OF MOVING THROUGH THE
AREA. RADAR SHOWS ISOLATED TO SCATTERED LIGHT SHOWERS WITH IT.
THESE SHOWERS WILL BE SHORT IN DURATION AND QPF AMOUNTS FROM THEM
WILL BE LESS THAN INITIALLY PREDICTED. AFTER SOME MORNING SHOWERS
HIGH PRESSURE WILL START TO BUILD IN AND A GRADIENT WILL SET UP
ALONG THE COAST. SO EXPECT WINDS TO INCREASE ALONG THE COAST LATE
TODAY AND FOR IT REMAIN BREEZY THROUGH FRIDAY. ADDITIONALLY FROST
WILL BE A CONCERN INLAND TONIGHT DUE TO THE MOSTLY CLEAR SKIES.
HOWEVER, THE STRONGER WINDS MAY LIMIT COOLING. THIS WILL BE LOOKED
AT MORE CLOSELY DURING THE DAY. THE GRADIENT AND ITS ASSOCIATED
WINDS WILL WEAKEN LATE FRIDAY INTO SATURDAY AS ANOTHER STORM
APPROACHES THE REGION. THE MODELS ARE IN MUCH BETTER AGREEMENT
SHOWING SCATTERED SHOWERS STARTING OVER THE HIGHER TERRAIN ON
SATURDAY. SUNDAY THE STORM AND THE BULK OF PRECIPITATION WILL MOVE
TO OUR SOUTH. SO POPS WERE INCREASED ALONG SOUTHERN AREAS FOR
SUNDAY. THERE STILL IS SOME UNCERTAINTY WITH QPF AMOUNTS. A SMALL
SHIFT IN THE LOW'S TRACK COULD SPELL MAJOR CHANGES IN THE QPF.
STROZ

&&

.AVIATION...12Z THURSDAY-12Z FRIDAY...A DISTINCT SWATH OF MVFR-IFR
CEILINGS IS OVERTAKING THE REGION ALONG AND BEHIND A WEAK COLD
FRONT EARLY THIS MORNING. THIS WILL LIKELY PERSIST IN MOST AREAS
THROUGH MUCH OF THE MORNING...WITH A RETURN TO PREDOMINANT VFR
CONDITIONS AFTER 18Z. AREAS OF LIGHT RAIN WILL ALSO OCCUR THROUGH
MIDDAY...ESPECIALLY ALONG THE COAST...BUT WE DO NOT EXPECT
SIGNIFICANT COVERAGE OR PERSISTENCE. OTHERWISE...NORTH-NORTHWEST
WINDS WILL GRADUALLY INCREASE IN WAKE OF THE FRONT...AND WILL BE
GUSTY THROUGH MUCH OF THE DAY. INTERIOR SHELTERED VALLEYS WILL SEE
WEAKER WINDS. PATCHY FOG IS POSSIBLE IN A FEW AREAS LATE
TONIGHT...MAINLY AFTER 09Z. BETTWY

&&

.MARINE...OVERALL THINKING REMAINS SIMILAR TO PREVIOUS FORECAST.
WINDS APPEAR TO BE INCREASING A BIT SOONER THAN EXPECTED...MAINLY
OVER THE SOUTHERN WATERS. BUOY 27 AND LAPS DATA INDICATE GUSTS OF
25-30 KT. MODELS HAVE ALSO TRENDED A BIT FASTER WITH INCREASING
SPEEDS. WE OPTED TO BEGIN THE GALE AND HAZ SEAS WARNING A FEW
HOURS SOONER OVER THE SOUTHERN WATERS. GALE FORCE CONDITIONS WILL
BE WIDESPREAD IN ALL AREAS BY AFTERNOON. WHILE THE INNER WATERS
WILL GRADUALLY EXPERIENCE IMPROVING CONDITIONS LATE TONIGHT INTO
FRIDAY MORNING...GALES AND HAZARDOUS SEAS WILL PERSIST OVER THE
OUTER WATERS THROUGH EARLY SATURDAY. MODELS SEEM TO BE CONVERGING
ON A SOLUTION WITH LOW PRESSURE MOVING TOWARD THE CENTRAL CA COAST
SUNDAY. WE MADE JUST A FEW MINOR TWEAKS TO THE FORECAST FOR LATE
SATURDAY AND BEYOND SINCE EXACT EVOLUTION OF THIS SYSTEM WILL
REMAIN SOMEWHAT UNCERTAIN FOR A COUPLE MORE MODEL CYCLES. BETTWY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

GALE WARNING FOR PZZ450-455-470-475.
HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 8, 5:30 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PDT THU APR 8 2010

CAZ001>004-076-091400-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
530 AM PDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:41 AM PDTSmall Craft AdvisoryEKA6 hr
Apr 8, 3:57 PM PDTFrost AdvisoryEKA17 hr

Nearby

Freeze Warnings in California, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.